Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 13
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Liu, Jia Tan, Bo and Wu, Jun 2016. Graphs of continuous functions and packing dimension. Journal of Mathematical Analysis and Applications, Vol. 435, Issue. 2, p. 1099.

    Du, Yali Miao, Junjie Wu, Dongsheng and Xiao, Yimin 2015. Packing dimensions of the images of Gaussian random fields. Statistics & Probability Letters, Vol. 106, p. 209.

    Orponen, Tuomas 2015. On the packing dimension and category of exceptional sets of orthogonal projections. Annali di Matematica Pura ed Applicata (1923 -), Vol. 194, Issue. 3, p. 843.

    Ott, William Rivas, Mauricio A. and West, James 2015. Observing Lyapunov Exponents of Infinite-Dimensional Dynamical Systems. Journal of Statistical Physics, Vol. 161, Issue. 5, p. 1098.

    Pinto de Moura, Eleonora and Robinson, James C 2010. Lipschitz deviation and embeddings of global attractors. Nonlinearity, Vol. 23, Issue. 7, p. 1695.

    Bhouri, Imen 2009. On the projections of generalized upper Lq-spectrum. Chaos, Solitons & Fractals, Vol. 42, Issue. 3, p. 1451.

    KHOSHNEVISAN, DAVAR and XIAO, YIMIN 2008. Packing-dimension profiles and fractional Brownian motion. Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 145, Issue. 01,

    Järvenpää, Esa Järvenpää, Maarit and Llorente, Marta 2004. Local dimensions of sliced measures and stability of packing dimensions of sections of sets. Advances in Mathematics, Vol. 183, Issue. 1, p. 127.

    Peres, Yuval Simon, Károly and Solomyak, Boris 2000. Self-similar sets of zero Hausdorff measure and positive packing measure. Israel Journal of Mathematics, Vol. 117, Issue. 1, p. 353.

    Hunt, Brian R and Kaloshin, Vadim Yu 1999. Regularity of embeddings of infinite-dimensional fractal sets into finite-dimensional spaces. Nonlinearity, Vol. 12, Issue. 5, p. 1263.

    Järvenpää, Esa and Järvenpää, Maarit 1999. Linear mappings and generalized upper spectrum for dimensions. Nonlinearity, Vol. 12, Issue. 3, p. 475.

    Järvenpää, Maarit and Mattila, Pertti 1998. Hausdorff and packing dimensions and sections of measures. Mathematika, Vol. 45, Issue. 01, p. 55.

    Hunt, Brian R and Kaloshin, Vadim Yu 1997. How projections affect the dimension spectrum of fractal measures. Nonlinearity, Vol. 10, Issue. 5, p. 1031.

  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 119, Issue 2
  • February 1996, pp. 287-295

Projection theorems for box and packing dimensions

  • K. J. Falconer (a1) and J. D. Howroyd (a1)
  • DOI:
  • Published online: 24 October 2008

We show that if E is an analytic subset of ℝn then

for almost all m–dimensional subspaces V of ℝn, where projvE is the orthogonal projection of E onto V and dimp denotes packing dimension. The same inequality holds for lower and upper box counting dimensions, and these inequalities are the best possible ones.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *